Drug Eruptions

1.

A 41-year-old male experiences a painful, solitary bulla at the same location on his glans penis intermittently after episodes of constipation. He takes a laxative each time he experiences constipation. Which of the following drug reactions is the most likely diagnosis?

2.

A 54-year-old man developed a diffuse red papular eruption three weeks after starting allopurinol for elevated uric acid. Skin lesions became confluent and were associated with anasarca, recurrent high fevers, arthralgias, myalgias, decreased urine output, and proteinuria. Laboratory studies revealed a leukocytosis with dramatic eosinophilia, and elevated liver enzymes. Based on the history and clinical findings, which of the following drug reactions do you suspect?

3.

A 32-year-old woman presents to the emergency room with a rash covering 25% of her body surface area (see photo), which began 2 weeks after starting TMP/SMX for a urinary tract infection. In addition to her skin findings, she has oral and conjunctival erosions. Based on the history and photo, what is the most likely diagnosis?

4.

Mr. Thompson is a 40-year-old male who presented to the emergency room with a diffuse pruritic rash that began on his trunk and spread peripherally. The rash started 10 days after he began taking ampicillin for “food poisoning.” There are no mucosal lesions or systemic symptoms. Based on the history and photo, what is the most likely diagnosis?

5.

I would recommend this module to a peer or student:

6.

The online modules increased your ability to visually recognize skin disease:

7.

Please use the space below to provide us with feedback about strengths of this module.

8.

Please use the space below to share any opportunities for improvement for this module.